Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 110, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 21, 2006, 11:39 AM MST for Santa Cruz County, Arizona. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2006, 11:39 AM MST (18:39 UTC)
- Expired
- Aug 21, 2006, 12:15 PM MST
- In force
- 36 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 46 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 6.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 767 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1918 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 9:20 AM MST, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 21, 9:20 AM MST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 920 AM MST MON AUG 21 2006 .SYNOPSIS...WITH A MOIST SOUTHERLY FLOW IN PLACE OVER THE AREA...A MORE ACTIVE THUNDERSTORM PATTERN IS DEVELOPING FOR THIS WEEK. && .DISCUSSION...WATER VAPOR IMAGERY ALONG WITH MORNING UPPER AIR PLOTS SHOWED SOUTHERLY FLOW OVER ARIZONA BETWEEN THE SUBTROPICAL HIGH OVER EAST TEXAS AND AN INVERTED TROF OVER BAJA/GULF OF CALIFORNIA. THERE IS ALSO A WEAK MID-LEVEL TROF BETWEEN TUCSON AND CHIHUAHUA MEXICO. 12Z TUCSON SOUNDING A BIT MORE MOIST/UNSTABLE ALONG WITH DEEP EASTERLY FLOW UP TO 20K FEET. THIS WILL ALLOW MOUNTAIN STORMS TO GET OUT INTO THE VALLEYS AND ALSO OUT INTO THE LOW DESERTS TONIGHT. CURRENT FORECAST OK FOR THIS AFTERNOON BUT WILL CONTEMPLATE MAKING SOME CHANGES IN AREAL COVERAGE TONIGHT IN AFTERNOON PACKAGE AS I BELIEVE THAT WE WILL SEE SOME ACTIVITY OUT THERE THAT WAS WE CURRENTLY HAVE FORECAST. THE REST OF THE WEEK IS VERY COMPLEX WITH POSSIBLE INTRUSION OF DRY AIR TOMORROW...WHICH WILL CUT DOWN THUNDERSTORM COVERAGE...AND THEN POSSIBLE RETURN TO DEEPER MOISTURE LATER IN THE WEEK ASSOCIATED WITH POSSIBLE TROPICAL SYSTEM THAT MIGHT POSSIBLY BE MOVING WEST OF BAJA. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && JRG WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 21, 10:19 AM MST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1019 AM MST MON AUG 21 2006 AZZ019-029>035-221730- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1019 AM MST MON AUG 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT AN UPPER DISTURBANCE LOCATED OVER SOUTH CENTRAL SONORA MEXICO THIS MORNING WILL MAKE ITS WAY NORTH DURING THE DAY AND INTO SOUTHERN ARIZONA BY LATE THIS AFTERNOON AND EVENING. THE COMBINATION OF THIS FEATURE...A WEAKNESS IN THE FLOW IN THE MIDDLE LEVELS OF THE ATMOSPHERE...AND A MORE MOIST AND UNSTABLE AIRMASS OVER SOUTHEAST ARIZONA WILL RESULT IN AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON AND TONIGHT. THE SLOW MOTION OF THE STORMS WILL ELEVATE THE RISK THAT THEY WILL PRODUCE VERY HEAVY RAINFALL...RESULTING IN LOCALIZED FLASH FLOODING. AN ISOLATED WET DOWNBURST IS ALSO POSSIBLE WITH DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WEATHER THIS WEEK WILL REMAIN RELATIVELY ACTIVE WITH DAY-TO- DAY VARIABILITY OF THUNDERSTORM COVERAGE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 12:10 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Santa Cruz | 35 min |
| Aug 21, 1:45 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 30 min |
| Aug 21, 2:38 PM MST | Severe Thunderstorm Warning | TWC | Pima | 37 min |
| Aug 21, 3:05 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 40 min |
| Aug 21, 3:12 PM MST | Severe Thunderstorm Warning | TWC | Pima | 33 min |
| Aug 21, 4:44 PM MST | Flash Flood Warning | TWC | Cochise | 61 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.